Alert archive / Georgia / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 101, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 13, 1999, 7:45 PM EDT for Brooks County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 13, 1999, 7:45 PM EDT (23:45 UTC)
- Expired
- Aug 13, 1999, 8:20 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Brooks County, GA
The radar
The Moody AFB radar (KVAX), 55 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:00 PM EDT | Thunderstorm Wind | Countywide, GA | Brooks County 911 dispatcher reported several downed trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 132344 RRA SVRTLH GAC027-140020- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 745 PM EDT FRI AUG 13 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROOKS COUNTY IN SOUTH CENTRAL GEORGIA * UNTIL 820 PM EDT * AT 744 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF QUITMAN OR 5 MILES WEST OF MORVEN... MOVING SOUTH AT 10 MPH. QUITMAN IS IN THE PATH OF THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:55 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Aug 13, 1:55 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 155 PM EDT FRI AUG 13 1999 12 UTC MODEL RUNS IN GOOD AGREEMENT THIS FORECAST PERIOD. THEY FORECAST A SHORTWAVE (AND ASSOCIATED COLD FRONT) TO MOVE INTO THE CWA ON SATURDAY...AND THEN QUICKLY EXIT TO THE NORTHEAST...LEAVING A WEAK FRONT TO DIE ACROSS THE CWA THROUGH MONDAY. THERE ARE TWO FORECAST PROBLEMS THIS PERIOD...POPS AND HEAT ADVISORIES. IT HAS TAKEN AWHILE...BUT SCATTERED CONVECTION IS BREAKING OUT NEAR THE OUTER EDGES OF OUR CWA. WITH SUCH HIGH CAPES...EXPECT ALMOST HALF THE AREA TO RECEIVE RAIN...WITH A FEW BEING SEVERE (LIKE YESTERDAY). ON SATURDAY THE SURFACE-700MB FLOW WILL BE WEAKER THAN TODAY...THUS ALLOWING FOR A BETTER SEA BREEZE. ALSO...THERE SHOULD BE GOOD MOISTURE FLUX CONVERGENCE AHEAD OF THE APPROACHING COLD FRONT. WITH THIS REASONING...I WILL GO LIKELY POPS ACROSS THE BOARD...WHICH IS QUITE A DEVIATION FROM MOS (ESPECIALLY FWC GUIDANCE). I WILL ALSO LEAVE OUT THE TYPICAL AFTERNOON POPS WORDING DUE TO THE UNCERTAINTY OF ANY PRE-FRONTAL ACTIVITY. AS FOR SUNDAY...THE MODELS ARE IN GOOD AGREEMENT IN BRINGING MID-LEVEL DRY AIR BACK INTO THE WESTERN CWA AS THE 500MB HIGH RAPIDLY REBUILDS OVER TX. AT THIS POINT ITS TOO CLOSE A CALL AS TO WHETHER THIS WILL INHIBIT CONVECTION AS MUCH AS FWC IS PREDICTING. WILL GO CHANCE POPS...WITH HIGHER CHANCES EAST AND LOWER CHANCE NORTH AND WEST. ALTHOUGH FWC/FAN GUIDANCE FORECASTS HEAT ADVISORY CRITERIA TOMORROW...WILL LET MID SHIFT DECIDE WHETHER TO REISSUE TOMORROW. AM CONCERNED THAT APPROACHING FRONT WILL SPAWN ENOUGH CONVECTION (AND MID-HIGH CLOUDS) TO INHIBIT SOLAR INSOLATION. WILL UNDERCUT GUIDANCE A LITTLE ON TEMPS AND JUST HIGHLIGHT HEAT INDICES IN THE BODY. THANKS BHM/ATL/MIA FOR COORDINATION. PRELIM NUMBERS: TLH 76 95 74 94 73 262 PFN 78 92 75 92 75 262 DHN 76 95 72 96 72 262 ABY 76 95 73 93 72 262 VLD 76 95 73 95 73 262 FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Lee | 29 min |
| Aug 13, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun | 29 min |
| Aug 13, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Terrell | 33 min |
| Aug 13, 6:18 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 42 min |
| Aug 13, 6:33 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt | 47 min |
| Aug 13, 6:40 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 40 min |
| Aug 13, 7:15 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.